A parabolic problem of the following form is considered {Mathematical expression} {Mathematical expression} where a is a positive constant, f is a datum and λ is a maximal monotone graph. This system contains the (weak formulation of the)Stefan problem as a particular case. Here the problem (1), (2) is approximated by coupling (1) with the relaxed equation {Mathematical expression} The problem (1), (3) is then discretized in time by the semi-explicit scheme {Mathematical expression} {Mathematical expression} a finite element space discretization and quadrature formulae are then introduced. Thus at each time-step (5) is replaced by a finite number of independent algebraic equations, which can be solved with respect to the barycentral values of wn; then (4) is reduced to a linear system of algebraic equations having as unknowns the nodal values of θ{symbol}n. Assuming the condition τ/ε≦a, the fully discrete scheme is stable and its solution converges to that of (1), (2). Error estimates are proved. The results of some numerical experiments are discussed; they show that the present method is faster than other classical procedures.

Error estimates for a semi-explicit numerical scheme for Stefan-type problems / C. Verdi, A. Visintin. - In: NUMERISCHE MATHEMATIK. - ISSN 0029-599X. - 52:2(1988), pp. 165-185.

Error estimates for a semi-explicit numerical scheme for Stefan-type problems

C. Verdi
Primo
;
1988

Abstract

A parabolic problem of the following form is considered {Mathematical expression} {Mathematical expression} where a is a positive constant, f is a datum and λ is a maximal monotone graph. This system contains the (weak formulation of the)Stefan problem as a particular case. Here the problem (1), (2) is approximated by coupling (1) with the relaxed equation {Mathematical expression} The problem (1), (3) is then discretized in time by the semi-explicit scheme {Mathematical expression} {Mathematical expression} a finite element space discretization and quadrature formulae are then introduced. Thus at each time-step (5) is replaced by a finite number of independent algebraic equations, which can be solved with respect to the barycentral values of wn; then (4) is reduced to a linear system of algebraic equations having as unknowns the nodal values of θ{symbol}n. Assuming the condition τ/ε≦a, the fully discrete scheme is stable and its solution converges to that of (1), (2). Error estimates are proved. The results of some numerical experiments are discussed; they show that the present method is faster than other classical procedures.
Subject Classifications: AMS(MOS): 65N05, CR: G1.8
Settore MAT/08 - Analisi Numerica
Article (author)
File in questo prodotto:
Non ci sono file associati a questo prodotto.
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/2434/177540
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 18
  • ???jsp.display-item.citation.isi??? 16
social impact